Share Facebook
Crohn's Disease Forum » General IBD Discussion » Advice needed: weight loss and meds


08-17-2017, 09:07 AM   #1
crohnological
 
Join Date: Aug 2017
Advice needed: weight loss and meds

. Have had crohns (terminal ileum) for 9 years. Am 29 now
. Have been on azaithioprine for about 4 or 5 years.

I've been having a lot of weight loss since March and almost constant loose stools which I only usually get If Im getting a lot of stomach upset. I was 11 stone 7 for a while but in the past year or two I've been 12 stone. I've lost 2 and a bit stone in 4 months. I asked to have a colonoscopy in April as I've never had one and they didn't find anything serious, but ulcerations and resolving mild colitis.
My weight continued to drop. I find it hard to tell if my anxiety and stress that I suffer from is causing the weight loss along with more frequent episodes of discomfort or if its something else. To be more clear about that, I can get these times where not even 3 weeks go by and I'm having a lot of stomach discomfort for almost a week which puts me off eating.

I'd been on 50 mg of aza for a while and they decided to up it to 75 then 125.
my gastro put me on budesonide for a while also but I was still getting loose stools and weight loss. I also found my white blood cell count went too low for the third time in 3 years and that I had low aza metabolites so they increased my dose only to lower it because of the low wbcc...

When I last saw my gastro in late July he was alarmed by the weight loss so got me to do tests.

celiac- nope
hiv- nope
gastroscopy- all normal
ct scan- showed thickening and inflamation but nothing really else
and no lymphoma

Still awaiting calprotectin results but was 900 when I did it in april.

I will be having an MRI on 5th sep but it wont be looking for cancer for example, just a more detailed look.

Because my wbcc was really low a couple of weeks ago I had to come come off aza for 2 weeks. i went back on it last thursday (75mg) and my wbcc according to yesterdays blood test is at 5.1.

It's highly likely they will be putting me on a different med. I'm still understandably concerned about this weight loss. My stomachs been ok for almost 3 weeks but then I had pork on monday and it completely ruined my stomach. its only slightly started to get better and I've hardly eaten much this week so I'm losing more weight...

Are there any other tests I should ask for and what can be done if this is something to do with that thickening and me not absorbing nutrients or something?
08-17-2017, 11:32 AM   #2
Caitlyn336
 
Join Date: Jul 2017
Location: Reno, NV
My last bad flare I lost almost twenty pounds before they found a medication that would allow me to keep food down and my bathroom habits in check. I found protein shakes a great help during this time. I did carnation breakfast essentials because I'm fond of chocolate. You could try the ensure or boost to see if you can put some weight back on.
08-17-2017, 12:35 PM   #3
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
You might try a food diary to see if there are any foods that upset your stomach. I agree about nutrition shakes.
__________________
Diagnosed in 1990. On Humira, Imuran, Gabapentin, Colestipol, Synthroid, Lialda. Resection in April of 2010. Allergic to Remicade, Penicillin, Flagyl, Doxycycline. Thyroid issues and psoriasis and neuropathy and mild cerebral palsy. Mild arthritis in my lower back.
08-20-2017, 11:07 AM   #4
shamrock15
Forum Monitor
 
Join Date: Apr 2011
Location: ottawa, Ontario

My Support Groups:
I can sympathize with the weight loss issues.

Pork has often been as issue with me, frustratingly so as I do enjoy a fresh loin roast or BBQ'd chop. Reheated ones are definitely an issue for me.

That being said, a change in meds probably isn't a bad thing. When some of those facts from your statement are looked at it really suggests your current meds aren't cutting it. "Healing" colitis - that you had not previously mentioned and thickening and inflammation. Not really a "nothing else" as thickening and inflammation normally mean that section is not functioning as it should.

Here's hoping that new meds will do the trick. If you have coverage, the biologics might just be the ticket for you. Fingers crossed for beneficial change for you.
Reply

Crohn's Disease Forum » General IBD Discussion » Advice needed: weight loss and meds
Thread Tools


All times are GMT -5. The time now is 01:39 AM.
Copyright 2006-2017 Crohnsforum.com